Alert archive / Connecticut / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 59, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jun 2, 2000, 8:00 PM EDT for Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Connecticut. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2000, 8:00 PM EDT (00:00 UTC)
- Expired
- Jun 2, 2000, 8:45 PM EDT
- In force
- 45 min
- Issued by
- NWS New York, NY
- Area
- Whole counties
Counties Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT
The radar
The Brookhaven radar (KOKX), 69 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 0.0 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 360 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 1578 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 296 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
569
WUUS51 KOKX 030000
SVRNYC
CTC007-009-030045-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
800 PM EDT FRI JUN 2 2000
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
IN SOUTHERN CONNECTICUT...
MIDDLESEX...
EASTERN NEW HAVEN...
* UNTIL 845 PM EDT...
* AT 800 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST
OF MERIDEN TO 5 MILES SOUTHWEST OF NEW HAVEN..MOVING EAST AT 45
MPH.
* BASED ON THIS MOVEMENT...THE SEVERE THUNDERSTORMS SHOULD BE IN
THE VICINITY OF...
NORTH BRANDFORD AROUND 805 PM EDT...
MIDDLETOWN...PORTLAND AROUND 810 PM EDT...
GUILFORD...NORTH MADISON AROUND 815 PM EDT...
KILLINGWORTH AROUND 820 PM EDT...
WESTBROOK AROUND 825 PM EDT...
OLD SAYBROOK AROUND 830 PM EDT...
THESE ARE DANGEROUS STORMS WITH DAMAGING WINDS...STAY INDOORS AWAY
FROM WINDOWS.
$$
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN UPTON NY.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:40 PM EDT, 5 hours 20 minutes earlier.
Area forecast discussion, Jun 2, 2:40 PM EDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 240 PM EDT FRI JUN 2 2000 SEVERE WX EXPTD ACRS PORTIONS OF FA LT THIS AFTN INTO THIS EVENING AS SQLN APPROACHES. PRIMARY THREAT STILL APPEARS WL BE DAMAGING WND GUSTS ALTHO TORRENTIAL RAINS CAPABLE OF PRODUCING FLASH FLG SEEMS LKLY. OTRW...BASICALLY STILL LOOKG FOR UNCOMFORTABLE HEAT AND HUMIDITY TO GIVE WAY TO CONSIDERABLY COOLER AND DRIER WX THIS WEEKEND. A SPECIAL 18Z SOUNDG IS IN THE PROCESS OF BEING TAKEN. MARINE...WNDS SHLD RCH SCA CRIT BY A BIT LTR THIS EVENING AS GRAD TIGHTENS SO SCA WL CONT. WRKZFP NOT AVBL ATTM. SVR TSTM WATCH MAY NOT BE ISSUED UNTIL AROUND 4 PM EDT FOR MY FA...THIS AFT COORD WITH SPC. FEEL IT BEST TO HOLD ZONE ISSUANCE UNTIL THAT TIME UNLESS SOMETHING ELSE COMES UP. .OKX...NONE.
In the hours before
Local storm report, Jun 2, 7:50 PM EDT, 10 minutes before
NYCLSRNYC 000
TTAA00 KNYC DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
750 PM EDT FRI JUN 02 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0647 PM LEPTONDALE NY 60 MPH TSTM GUST
06/02/00 ORANGE PLATTEKILL SERVICE AREA NY
STATE THRUWAY JUST NORTH
OF LEPTONDALE
0700 PM WEST MILFORD NJ WIND DAMAGE
06/02/00 PASSAIC NUMEROUS TREES DOWN ON
RIDGE ROAD
0706 PM HILLBURN NY WIND DAMAGE
06/02/00 ROCKLAND TREE DOWN ON HOUSE ON
MOUNTAIN AVE
0712 PM HILLSDALE NJ 60 MPH TSTM GUST
06/02/00 BERGEN NUMEROUS TREES DOWN
0713 PM WAYNE NJ WIND DAMAGE
06/02/00 PASSAIC NUMEROUS ELECTRICAL WIRES
DOWN
0715 PM BREWSTER NY WIND DAMAGE
06/02/00 PUTNAM TREES AND POWER LINES DOWN
0715 PM CARMEL NY WIND DAMAGE
06/02/00 PUTNAM TREES AND POWER LINES DOWN
0718 PM PARK RIDGE NJ WIND DAMAGE
06/02/00 BERGEN NUMEROUS TREES AND POWER
LINES DOWN
0718 PM NEW FAIRFIELD CT 55 MPH TSTM GUST
06/02/00 FAIRFIELD
0722 PM SADDLE RIVER NJ WIND DAMAGE
06/02/00 BERGEN NUMEROUS TREES AND POWER
LINES DOWN
0722 PM MONTVALE NJ WIND DAMAGE
06/02/00 BERGEN NUMEROUS TREES AND POWER
LINES DOWN
0725 PM PARAMUS NJ WIND DAMAGE
06/02/00 BERGEN NUMEROUS TREES AND POWER
LINES DOWN
0725 PM HILLSDALE NJ WIND DAMAGE
06/02/00 BERGEN TREE DOWN ONTO HOUSE ON
JEFFERSON ST. GAS LEAK.
0727 PM CROTON ON HUDSON NY 65 MPH TSTM GUST
06/02/00 WESTCHESTER NUMEROUS TREES AND POWER
LINES DOWN
0727 PM OSSINING NY WIND DAMAGE
06/02/00 WESTCHESTER NUMEROUS TREES AND POWER
LINES DOWN
0738 PM YONKERS NY WIND DAMAGE
06/02/00 WESTCHESTER TREE DOWN ON HOUSE
0739 PM FRANKLIN CT WIND DAMAGE
06/02/00 NEW LONDON NUMEROUS TREES AND WIRES
DOWN
0739 PM DANBURY CT WIND DAMAGE
06/02/00 FAIRFIELD TREES AND STREET SIGNS
DOWNThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 8:34 PM EDT | Severe Thunderstorm Warning | OKX | Southeastern Connecticut Planning Region | 41 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.